Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 143, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 21, 2007, 10:26 PM CDT for Burnet County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2007, 10:26 PM CDT (03:26 UTC)
- Expired
- May 22, 2007, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 220328 FFWEWX TXC053-220530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1026 PM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BURNET COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1230 AM CDT * AT 1024 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER FAR NORTHWESTERN BURNET COUNTY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FAR NORTHWESTERN BURNET COUNTY WEST OF HIGHWAY 281 AND NORTH OF HIGHWAY 29 TO THE NORTHWEST OF BURNET. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR CAN BE EXPECTED. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 3083 9840 3082 9816 3106 9812 3100 9841 $$
1 follow-up statement
000 WGUS74 KEWX 220441 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1140 PM CDT MON MAY 21 2007 TXC053-220530- BURNET TX- 1140 PM CDT MON MAY 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR BURNET COUNTY... AT 1137 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM PRODUCING VERY HEAVY RAIN ALONG HIGHWAY 281 BETWEEN BURNET AND LAMPASAS. RAINFALL ESTIMATES ARE IN EXCESS OF 4 INCHES. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN BURNET COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 3083 9840 3082 9816 3106 9812 3100 9841 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 10:21 PM CDT, 5 minutes earlier.
Area forecast discussion, May 21, 10:21 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1021 PM CDT MON MAY 21 2007 .UPDATE... AREA NATIONAL WEATHER SERVICE RADARS SHOW AN MCS MOVING EAST BETWEEN DEL RIO AND SONORA WITH SMALL CLUSTERS OF STORMS FROM EAGLE PASS TO ABOUT 50 MILES INTO MEXICO AND IN THE LLANO, BURNET, AND LAMPASAS AREAS. MOIST SOUTHEASTERLY INFLOW SUGGEST MCS AND THE RIO GRANDE CLUSTER WILL BE SUSTAINED OVERNIGHT. AS A RESULT, WILL INCREASE POPS ACROSS THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS AND INCLUDE MENTION OF GUSTY WINDS AND LOCALLY HEAVY RAINS. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS NEEDED. && .PREV DISCUSSION... /ISSUED 636 PM CDT MON MAY 21 2007/ AVIATION... THE MOST IMMEDIATE CONCERN IS THE AREA OF TS WEST OF DRT. THESE STORMS ARE HAVING A HARD TIME MOVING TOWARD THE BORDER...BUT THERE WILL BE SOME LIGHTNING AND A GOOD CHANCE FOR RAIN AT DRT UNTIL AROUND 04Z. THERE IS A CHANCE FOR TS AT AUS AND HYI LATER TONIGHT BETWEEN 07 AND O9Z. OTHERWISE CIGS AT THE I-35 AIRPORTS WILL DROP DOWN TO MVFR AFTER 09Z. PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 21 2007/ DISCUSSION... LATE AFTERNOON HEATING, MID LEVEL COOLING AND THE WEST TEXAS DRY LINE WILL BE THE BREEDING GROUNDS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME MAY MOVE ACROSS THE EDWARDS PLATEAU, PER SPC DISCUSSION. OTHERWISE, THE SPRING TRANSITION CONTINUES. THE WESTERLIES CONTINUE TO SEND LONG WAVE TROUGHS ACROSS THE U.S. BUT THEY ARE NOT REACHING AS FAR SOUTH AS BEFORE. ALSO THE UPPER RIDGE IS BEGINNING TO NUDGE WESTWARD INTO TEXAS, RESULTING IN A SWITCH FROM CONTINENTAL AIR TO TROPICAL AIR. THE PREVIOUSLY ANNOUNCED WEAK COLD FRONT DUE TO ENTER THE HILL COUNTRY THURSDAY IS NOW NOT GOING TO MAKE IT THAT FAR SOUTH. BY FRIDAY THE UPPER HIGH IS PROGGED TO HAVE A GOOD HOLD ACROSS THE EASTERN 2/3RD OF THE U.S. WITH ATMOSPHERIC WINDS FROM THE EAST AND SOUTHEAST. THIS WOULD SEND A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS FRIDAY AND SATURDAY WITH NOCTURNAL AND SEABREEZE SHOWERS. THE TROPICAL TAP SHUTS OFF SUNDAY WITH MAX TEMPS RETURNING TO NORMAL LEVELS OF NEAR 90. HOWEVER, IF THE TROPICAL TAP DOES NOT DEVELOP, CLOUD COVER/SHOWERS WILL BE SEVERELY LIMITED AND TEMPS WILL RETURN TO ABOVE NORMAL LEVELS. POP-WISE, SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE OVER THE NEXT SEVERAL DAYS DUE TO MINOR DISTURBANCES TRAVERSING THE REGION THROUGH THURSDAY. THEN A SWITCH TO TROPICAL SHOWERS AND THUNDERSTORMS AFFECTING THE EASTERN HALF LATER IN THE WEEK. BY WEEKS END, SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED BY LOWERING P.W.S AND LACK OF SURFACE BASED FOCUS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 86 71 88 70 / 40 30 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 67 87 71 87 70 / 40 30 20 20 10 DEL RIO INTL AIRPORT 70 88 72 91 72 / 80 10 10 - 10 SAN ANTONIO INTL AIRPORT 70 86 71 87 70 / 60 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/05
Hazardous weather outlook, May 21, 3:27 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT MON MAY 21 2007 TXZ171>173-183>194-202>209-217>225-228-221200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 327 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 284 IS IN EFFECT UNTIL 11 PM CDT...FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS IN MEXICO AND MOVE TOWARDS THE RIO GRANDE. THE MAIN THREAT FROM THESE SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE PERIOD. ON THURSDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE RIO GRANDE PLAINS THIS EVENING.
In the hours before
Special weather statement, May 21, 7:56 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 756 PM CDT MON MAY 21 2007 TXZ183-220200- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 756 PM CDT MON MAY 21 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN VAL VERDE BY 8 PM. THIS LINE IS MOVING TOWARD THE EAST AT 25 MPH. THUNDERSTORMS WITHIN THE LINE ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH AND WIND GUSTS UP TO 35 MPH. THERE WILL ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL TOTALS WILL BE AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THESE STORMS WILL MOVE ACROSS A LINE FROM PANDALE TO LANGTRY BY 8:30 PM AND THEN JUNO TO COMSTOCK BY 9 PM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:04 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 21, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| May 21, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 54 min |
| May 21, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 21, 10:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 60 min |
| May 21, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 30 min |
| May 21, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 27 min |
| May 22, 12:30 AM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.